MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttte and lot number 913623, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.Device expected but not yet returned.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte lot 913623 ((b)(4)), femoral implant ar-503-psle lot 108761324 ((b)(4)), bearing implant ar-503-be15 lot 654425 ((b)(4)) and patella implant ar-504-psc9 lot 113601237 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, (b)(6).Medical records dated (b)(6) 2016 noted: examination of the left knee with palpation demonstrated inferior pole patella and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Range of motion examination of the left knee demonstrated crepitus with motion.Records noted that the x-rays showed periarticular osteophytes and joint space narrowing.Bone scan was performed on both knees on 10/25/16: results stated there was increased uptake involving both knee replacements, the left side more increased than the right.It was also noted that this may suggest loosening which is worse on the left than the right.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is a follow-up submission for device evaluation.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttte and lot number 913623, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte lot 913623 ((b)(4)), femoral implant ar-503-psle lot 108761324 ((b)(4)), bearing implant ar-503-be15 lot 654425 ((b)(4)) and patella implant ar-504-psc9 lot 113601237 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, (b)(6).Medical records dated (b)(6) 2016 noted: examination of the left knee with palpation demonstrated inferior pole patella and medial tibial plateau tenderness.Mild effusion of the left knee was noted.Range of motion examination of the left knee demonstrated crepitus with motion.Records noted that the x-rays showed periarticular osteophytes and joint space narrowing.Bone scan was performed on both knees on (b)(6) 2016: results stated there was increased uptake involving both knee replacements, the left side more increased than the right.It was also noted that this may suggest loosening which is worse on the left than the right.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6250940
Report Number1220246-2016-00599
Device Sequence Number865393
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberAR-503-TTTE
Device Lot Number913623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BE15, IBALANCE TKA BEARING, LOT 654425; AR-503PSLE, IBALANCE TKA FEMORAL, LOT 108761324; AR-504-PSC9, IBALANCE TKA PATELLA LOT 113601237
Outcome Attributed to Adverse Event Other;
Patient Age55 YR